Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 71, NWS Corpus Christi, TX

December 30, 2012

NWS Corpus Christi, TX issued this small craft advisory at Dec 30, 2012, 2:56 PM CST. It took effect at Dec 30, 2012, 11:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2012, 2:56 PM CST (20:56 UTC)
In effect from
Dec 30, 2012, 11:00 PM CST
Expired
Dec 31, 2012, 3:27 PM CST
In force
16 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WHUS74 KCRP 302056
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
256 PM CST SUN DEC 30 2012

...INCREASING WINDS AND SEAS OVERNIGHT...

.HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES AND DEVELOPING
LOW PRESSURE WEST OF THE WATERS WILL RESULT IN AN INCREASE IN
WINDS AND SEAS OVERNIGHT. WINDS WILL TAPER OFF MONDAY AFTERNOON AS
A WARM FRONT MOVES NORTH. 

GMZ270-275-310500-
/O.NEW.KCRP.SC.Y.0071.121231T0500Z-121231T1800Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
256 PM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
NOON CST MONDAY. 

* WINDS AND WAVES: EAST WIND AROUND 15 KNOTS WILL BECOME SOUTHEAST AND
  INCREASE TO AROUND 20 KNOTS AFTER MIDNIGHT. SEAS WILL BUILD TO 5
  TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GW
4 follow-up statements
552 
WHUS74 KCRP 310326
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
926 PM CST SUN DEC 30 2012

...INCREASING WINDS AND SEAS OVERNIGHT...

.HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES AND DEVELOPING
LOW PRESSURE ACROSS NORTHERN MEXICO WILL RESULT IN AN INCREASE IN
WINDS AND SEAS OVERNIGHT. WIND SPEEDS WILL DIMINISH OFF MONDAY
AFTERNOON AS A WARM FRONT MOVES NORTH.

GMZ270-275-311000-
/O.CON.KCRP.SC.Y.0071.121231T0500Z-121231T1800Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
926 PM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY. 

* WINDS AND WAVES: SOUTHEAST AROUND 20 KNOTS. SEAS WILL BUILD TO 5
  TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RG
972 
WHUS74 KCRP 311028
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
428 AM CST MON DEC 31 2012

...STRONG WINDS AND SEAS THROUGH MIDDAY...

.HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES AND DEVELOPING
LOW PRESSURE ACROSS NORTHERN MEXICO WILL RESULT IN AN INCREASE IN
WINDS AND SEAS THOUGH MIDDAY. WIND SPEEDS WILL DIMINISH OFF THIS
AFTERNOON.

GMZ270-275-311800-
/O.CON.KCRP.SC.Y.0071.000000T0000Z-121231T1800Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
428 AM CST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS AND WAVES: SOUTHEAST AROUND 20 KNOTS. SEAS WILL BUILD TO 
  5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
852 
WHUS74 KCRP 311754
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1154 AM CST MON DEC 31 2012

...STRONG WINDS AND SEAS THROUGH THE AFTERNOON...

.HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES AND DEVELOPING
LOW PRESSURE ACROSS NORTHERN MEXICO WILL RESULT IN STRONG WINDS
AND INCREASED SEAS CONTINUING THIS AFTERNOON. WIND SPEEDS WILL
DIMINISH THIS EVENING AS A COLD FRONT APPROACHES.

GMZ270-275-010000-
/O.EXT.KCRP.SC.Y.0071.000000T0000Z-130101T0000Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1154 AM CST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND WAVES: SOUTHEAST AROUND 20 KNOTS. SEAS WILL BUILD TO 
  5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZ
640 
WHUS74 KCRP 312127
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
327 PM CST MON DEC 31 2012

GMZ270-275-312230-
/O.CAN.KCRP.SC.Y.0071.000000T0000Z-130101T0000Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
327 PM CST MON DEC 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

PZ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 11:59 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Dec 30, 11:59 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1159 AM CST SUN DEC 30 2012

.DISCUSSION...SEE 18Z AVIATION DISCUSSION.

&&

.AVIATION...CIGS ARE SLOW TO COME DOWN (NOT AS FAST AS GUIDANCE IS
SHOWING) AND HAVE SLOWED THEM DOWN A BIT MORE. GENERALLY USING
850MB RH VALUES TO LOWER CIGS TO 4-5 KFT LATER THIS
AFTERNOON/EVE...THEN 925 MB RH FIELDS AND ISENTROPIC LIFT PATTERN
TO LOWER CIGS TO MVFR/IFR LATER TONIGHT AND OVERNIGHT. GENERALLY
CIGS LOWER PRETTY QUICKLY HERE AFTER SUNSET ONCE RETURN FLOW
RESUMES AN UPGLIDE PATTERN ENSUES...SO AM EXPECTING CIGS TO COME
DOWN TO MVFR BY 03Z EXCEPT AT KVCT WHERE IT WILL TAKE LONGER FOR
THE UPGLIDE TO ENSUE. CONCERNING RAIN/DRIZZLE...SINCE ANY RAINFALL
WILL BE LIGHT AND GENERALLY BASED ON ISENTROPIC UPGLIDE (WHICH IS
NOT AS GOOD AS IT LOOKED YESTERDAY IN PREVIOUS MODEL RUNS)...AM
GOING TO KEEP VCSH AND ONLY PUT TEMPO -RA AT KCRP AND KVCT WHERE
UPGLIDE IS BEST (AND THAT IS OVERNIGHT AT KCRP AND EARLY MORNING
KVCT). CLEARING TO MVFR (AND VFR AT KLRD) SHOULD BEGIN FROM WEST
TO EAST DURING THE MID MORNING AS UPGLIDE ENDS (FRONT MOVES
NORTH).

&&

.PREV DISCUSSION... /ISSUED 928 AM CST SUN DEC 30 2012/

DISCUSSION...LOWERED POPS FROM 20 TO 10 WHERE APPLICABLE AND WENT
WITH SPRINKLES MOST AREAS EXCEPT NW WHERE GREATER DIFFLUENCE MAY
RESULT IN A TIP IN THE BUCKET. KCRP MORNING SOUNDING SHOWS MOST OF
THE MOISTURE ABOVE 600 MB WITH ANOTHER BRIEF MOIST (NON-SATURATED)
LAYER ABOVE 800MB. RATHER DRY BELOW THESE TWO LEVELS. KBRO
SOUNDING SHOWING A MORE SATURATED 800-750MB LAYER AND A BIT LESS
DRIER THAN KCRP BELOW THAT. IN SHORT...ANY ENHANCED ECHOES MOVING
ACROSS THE CWFA THIS AFTERNOON WILL LIKELY BE VIRGA OR
SPRINKLES...BEFORE WINDS SHIFT MORE ONSHORE AND BETTER MOISTURE
RETURNS (BOTH GULF AND PACIFIC). OTHER FIRST PERIOD CHANGES WERE
MAINLY TO HOURLY TEMPS/DEW POINTS TO FIT MORE WITH OBSERVATIONS
AND TRENDS (AND CONSEQUENTLY A SLIGHT ADJUSTMENT TO THE MAXT
GRID). NEW MET/NAM GUIDANCE IS SHOWING CHANCE POPS FOR TONIGHT SO
WILL LEAVE WELL ENOUGH ALONE FOR NOW FOR TONIGHT AND MONDAY.

MARINE...GULF WATERS COULD APPROACH SCA LATER THIS AFTERNOON BUT
WILL CONTINUE TO HOLD OFF AND GO WITH SCEC. WILL LOOK AT IT BETTER
FOR THE AFTERNOON PACKAGE...BUT WILL LIKELY NEED SCA FOR AT LEAST
THE OFFSHORE WATERS.

PREV DISCUSSION... /ISSUED 541 AM CST SUN DEC 30 2012/

DISCUSSION...UPDATED FOR 12Z AVIATION

AVIATION...MID AND HIGH LEVEL CLOUDS INITIALLY WILL GIVE WAY TO A
BROKEN TO OVERCAST 4-5K FT DECK BY MIDDAY. NE WINDS WILL BECOME
MORE EASTERLY AND EAST SOUTHEASTERLY AS ONSHORE FLOW RESUMES. WIND
SPEEDS THOUGH WILL ONLY BE AOA 12 KNOTS THOUGH. EXPECT MVFR
STRATUS TO RETURN BY THIS EVENING AT THE TERMINALS...WITH IFR
CONDITIONS POSSIBLE. INCLUDED SOME VCSH REMARKS FOR ALI/VCT/CRP AS
RAIN CHANCES WILL BEGIN TO INCREASE TONIGHT.

PREV DISCUSSION... /ISSUED 424 AM CST SUN DEC 30 2012/

SHORT TERM (TODAY THROUGH MONDAY)...STREAM OF MID AND HIGH LEVEL
CLOUDS CONTINUE TO FILTER INTO SOUTH TEXAS FROM THE SOUTHWEST. THIS
HAS PREVENTED TEMPERATURES FROM FALLING THIS MORNING SO FAR. COULD
STILL SEE LOCATIONS ACROSS THE VICTORIA CROSSROADS REGION DIP TO
AROUND FREEZING BY SUNRISE. FOR TODAY...SURFACE HIGH PRESSURE WILL
SHIFT EASTWARD INTO THE MID SOUTH. ONSHORE FLOW AND WARM AIR
ADVECTION PATTERN WILL RETURN TO SOUTH TEXAS AS A RESULT.
DEWPOINTS WILL RISE THROUGH THE DAY AND BE IN THE 40S TO NEAR 50
BY 00Z. ANTICIPATE MOSTLY CLOUDY CONDITIONS TODAY WITH TEMPS IN
THE UPPER 50S IN THE NORTH TO LOWER/MID 60S IN THE SOUTH. LOW
LEVELS SHOULD SATURATE ENOUGH BY LATE THIS AFTERNOON TO SUPPORT
LIGHT RAIN. WITH EASTERLY TO EAST SOUTHEASTERLY FLOW INCREASING...
A BORDERLINE MODERATE RISK OF RIP CURRENTS MAY DEVELOP BY THIS
AFTERNOON. OVERNIGHT LOWS WILL BE MUCH WARMER (50S AREA WIDE) THIS
UPCOMING NIGHT WITH PLENTY OF CLOUD COVER ACROSS SOUTH TEXAS. PW
VALUES INCREASE TO 1.4 TO 1.5 INCHES TONIGHT ALONG WITH
DISTURBANCE APPROACHING FROM THE WEST SUPPORTS CONTINUED CHANCE
POPS. THE BETTER MOISTURE SHIFTS TO THE EAST ON MONDAY WITH
HIGHEST POPS OVER THE VICTORIA REGION...WITH 20 POPS OUT WEST.
WEAK ELEVATED INSTABILITY MAY BE PRESENT OVER THE NORTHEAST SO
WILL CARRY SOME THUNDER IN THESE LOCATIONS.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...LIFT WILL INCREASE
MONDAY NIGHT AS AN UPPER TROUGH MOVES ACROSS THE SOUTHERN PLAINS
WITH ATTENDANT SFC FRONT BISECTING SOUTH TEXAS BY 12Z TUESDAY
MORNING. THE SFC COLD FRONT AND A VORT LOBE SWINGING THROUGH THE
REGION WILL ENHANCE RAIN CHANCES FOR MONDAY NIGHT INTO EARLY TUESDAY
WITH BEST CHANCES OF RAIN AND MOISTURE EAST HIGHWAY 281. INSTABILITY
REMAINS MARGINAL BUT CANNOT RULE OUT SPORADIC THUNDER MONDAY EVENING.

LONG RANGE MODELS ARE IN BETTER CONSENSUS WITH RAINFALL AND
TEMPERATURES IN THE MIDWEEK PERIOD. WITH AN ACTIVE ZONAL SOUTHERN
STREAM ALOFT AND NORTHERLY SFC WINDS INTERMITTENT OVERRUNNING
EPISODES ARE ANTICIPATED FOR SOUTH TEXAS WITH AMPLE CLOUD COVER AND
RAINFALL CONFINED MAINLY EAST OF HIGHWAY 16 DUE TO COASTAL TROF
AROUND THE NEARSHORE WATERS.  WITH GROWING CONFIDENCE OF SHOWERS
OVER THE COASTAL COUNTIES HAVE BUMPED UP PRECIPITATION CHANCES WITH
SCATTERED SHOWERS OVER THE COASTAL PLAINS TO THE IMMEDIATE COAST
WITH SCATTERED TO NUMEROUS SHOWERS EXPECTED OVER THE ADJACENT GULF
COAST.

BEST MOISTURE FINALLY GETS SHUNTED EAST OF THE AREA LATE THURSDAY AS
DRIER AND COOLER AIR FILTERS INTO THE REGION WITH HIGH PRESSURE
BUILDING INTO THE REGION BY THE END OF THE WEEK. ANTICIPATE A
WARMING TREND NEXT WEEKEND WITH HIGHS IN THE 60S ON SATURDAY AND
NEAR 70 ON SUNDAY WITH LIGHT TO MODERATE RETURN FLOW DEVELOPING AS
HIGH PRESSURE SHIFTS OFF THE ATLANTIC COAST STATES.

MARINE HAZARDS WILL LAST FOR MUCH OF THE EXTENDED PERIOD WITH
HEIGHTENED WINDS...WAVES...AND PERSISTENT PRECIPITATION THROUGH
MIDWEEK. HIGH PRESSURE WILL BUILD INTO THE REGION LATER IN THE WEEK
TAPERING RAINFALL THURSDAY WITH THE HEIGHTENED WINDS AND SEAS SLOWLY
SUBSIDING TO SCEC THURSDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    65  59  73  62  67  /  10  30  30  40  40
VICTORIA          59  54  71  55  59  /  10  40  50  60  50
LAREDO            63  57  71  57  65  /  10  30  20  20  20
ALICE             64  57  73  59  64  /  10  30  30  40  30
ROCKPORT          64  59  72  61  63  /  10  30  40  50  40
COTULLA           60  54  70  53  61  /  10  40  20  20  20
KINGSVILLE        65  59  74  60  65  /  10  30  30  40  40
NAVY CORPUS       63  61  73  63  65  /  10  30  30  40  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...AVIATION
Hazardous weather outlook, Dec 30, 5:56 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CST SUN DEC 30 2012

TXZ229>234-239>247-311200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CST SUN DEC 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF FACING BEACHES
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-311200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
556 AM CST SUN DEC 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER THE GULF WATERS TONIGHT
AS WINDS AND SEAS INCREASE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY MONDAY THROUGH
WEDNESDAY EVENING. STRONG ONSHORE FLOW WILL CONTINUE MONDAY AS LOW
PRESSURE DEVELOPS IN MEXICO AND AS HIGH PRESSURE MOVES QUICKLY
EASTWARD. A COLD FRONT WILL MOVE INTO THE COASTAL WATERS DURING THE
PRE-DAWN HOURS TUESDAY MORNING. STRONG OFFSHORE FLOW AND LARGE SEAS
WILL DEVELOP BEHIND THIS FRONT AND PERSIST THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.